Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at Feb 16, 2016, 8:29 AM PST for Yakima County, Washington. It took effect at Feb 16, 2016, 8:30 PM PST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 8:29 AM PST (16:29 UTC)
- In effect from
- Feb 16, 2016, 8:30 PM PST
- Expired
- Feb 17, 2016, 3:43 PM PST
- In force
- 19 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 181 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Naches River near Naches (NACW1).
- Action stage
- 16 ft
- Minor stage
- 17.8 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12494000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
234 WGUS46 KPDT 161629 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 829 AM PST TUE FEB 16 2016 ...The National Weather Service in Pendleton has issued a flood warning for the following rivers in Washington... Naches River near Naches affecting Yakima County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=pdt && WAC077-170429- /O.NEW.KPDT.FL.W.0004.160217T0430Z-160217T2343Z/ /NACW1.1.ER.160217T0430Z.160217T1200Z.160217T1743Z.NO/ 829 AM PST TUE FEB 16 2016 The National Weather Service in Pendleton has issued a * Flood Warning for The Naches River near Naches. * from this evening to Wednesday afternoon...or until the warning is cancelled. * At 7:15 AM Tuesday the stage was 17.5 feet. * Flood stage is 17.8 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 17.9 feet by early tomorrow.The river will fall below flood stage by tomorrow late morning. && LAT...LON 4682 12075 4666 12044 4655 12059 4672 12090 $$
2 follow-up statements
061 WGUS86 KPDT 161730 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 930 AM PST TUE FEB 16 2016 ...The Flood Warning is cancelled for the following rivers in Washington... Yakima River at Umtanum affecting Kittitas County ...The Flood Warning continues for the following rivers in Washington... Yakima River near Parker affecting Yakima County ...The Flood Warning continues for the following rivers in Washington.. Naches River near Naches affecting Yakima County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=pdt && WAC077-170530- /O.CON.KPDT.FL.W.0004.160217T0430Z-160217T2343Z/ /NACW1.1.ER.160217T0430Z.160217T1200Z.160217T1743Z.NO/ 930 AM PST TUE FEB 16 2016 The Flood Warning continues for The Naches River near Naches. * from this evening to Wednesday afternoon. * At 9:15 AM Tuesday the stage was 17.5 feet. * Flood stage is 17.8 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 17.9 feet by early tomorrow.the river will fall below flood stage by Wednesday late morning. && LAT...LON 4682 12075 4666 12044 4655 12059 4672 12090 $$ WAC037-161800- /O.CAN.KPDT.FL.W.0002.000000T0000Z-160216T1745Z/ /UMTW1.1.ER.160216T0615Z.160216T0845Z.160216T1418Z.NO/ 930 AM PST TUE FEB 16 2016 The Flood Warning is cancelled for The Yakima River at Umtanum. * At 9:15 AM Tuesday the stage was 35.4 feet. * Flood stage is 35.5 feet. * Fell below flood stage at 6:18 AM Tuesday. * Forecast...The river will continue to fall to 35.1 feet by early tomorrow. && LAT...LON 4680 12047 4702 12064 4704 12058 4681 12041 $$ WAC077-170530- /O.EXT.KPDT.FL.W.0003.000000T0000Z-160217T2305Z/ /PARW1.1.ER.160216T0557Z.160216T1600Z.160217T1705Z.NO/ 930 AM PST TUE FEB 16 2016 The Flood Warning continues for The Yakima River near Parker. * until Wednesday afternoon. * At 8:30 AM Tuesday the stage was 10.8 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain around 10.8 today. The river will fall below flood stage Wednesday. && LAT...LON 4692 12029 4665 12028 4645 12007 4626 12043 4653 12077 4691 12080 $$
790 WGUS86 KPDT 162308 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 308 PM PST TUE FEB 16 2016 ...The Flood Warning is cancelled for the following rivers in Washington... Naches River near Naches affecting Yakima County ...The Flood Warning continues for the following rivers in Washington... Yakima River near Parker affecting Yakima County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=pdt && WAC077-171108- /O.EXT.KPDT.FL.W.0003.000000T0000Z-160217T1800Z/ /PARW1.1.ER.160216T0557Z.160216T1730Z.160217T1200Z.NO/ 308 PM PST TUE FEB 16 2016 The Flood Warning continues for The Yakima River near Parker. * until Wednesday morning. * At 1:30 PM Tuesday the stage was 10.7 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early tomorrow. && LAT...LON 4692 12029 4665 12028 4645 12007 4626 12043 4653 12077 4691 12080 $$ WAC077-162338- /O.CAN.KPDT.FL.W.0004.000000T0000Z-160217T2343Z/ /NACW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 308 PM PST TUE FEB 16 2016 The Flood Warning is cancelled for The Naches River near Naches. * At 1:15 PM Tuesday the stage was 17.4 feet. * Flood stage is 17.8 feet. * Forecast...The river crested below flood stage at 17.6 feet. The river will remain around 17.5 feet through early Wednesday and then will slowly recede to near 17.0 feet on Thursday. && LAT...LON 4682 12075 4666 12044 4655 12059 4672 12090 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Feb 16, 8:20 AM PST, 9 minutes earlier.
Area forecast discussion, Feb 16, 8:20 AM PST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 820 AM PST TUE FEB 16 2016 .UPDATE...PROGRESSIVE WESTERLY FLOW WILL CONTINUE TODAY WITH PRECIPITATION MAINLY FOCUSED ALONG THE EAST SLOPES OF THE CASCADES AND SOME UPSLOPE SHOWERS ACROSS THE BLUE MOUNTAINS. A WARM FRONT WILL BEGIN TO PUSH NORTH THIS AFTERNOON AND EVENING...SHIFTING THE MAIN WESTERLY PRECIPITATION BANDS FURTHER NORTH. THIS WILL FOCUS THE PRECIPITATION MAINLY ALONG THE WASHINGTON CASCADES AND WASHINGTON BLUE MOUNTAINS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THAT ENOUGH MOISTURE WILL SATURATE THE LOWER LEVELS OF THE BASIN AND ADJACENT VALLEYS. THEREFORE HAVE ADDED A SLIGHT CHANCE OF RAIN ACROSS THE LOWER ELEVATIONS OF WASHINGTON. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE MUCH IF AT ALL. WITH EXCEPTION OF THE NORTHERN BLUE MOUNTAINS OF OREGON AND WALLOWA COUNTY...MOST OTHER AREAS TO THE SOUTH SHOULD REMAIN DRY AND MILD TODAY. ALTHOUGH CURRENT UPDATE ONLY IS FOR THE TODAY PERIOD...THE AFTERNOON PACKAGE WILL START TO FOCUS ON THE NEXT TWO SYSTEMS THAT IMPACT THE AREA WEDNESDAY NIGHT THROUGH SATURDAY MORNING. TONIGHT THROUGH WEDNESDAY AFTERNOON SHOULD BE FAIRLY QUIET WEATHER WISE...WITH EXCEPTION OF POSSIBLE BREEZY TO WINDY CONDITIONS ACROSS NORTHEAST OREGON. DETAILS WILL FOLLOW WITH THE AFTERNOON UPDATE. WEBER && .PREV DISCUSSION... /ISSUED 315 AM PST TUE FEB 16 2016/ SHORT TERM...TODAY THROUGH THURSDAY...A WEAK COLD FRONT IS SAGGING SOUTHWARD ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA THIS MORNING. THIS IS PRODUCING MORE RAIN ALONG THE SOUTHERN AND CENTRAL WASHINGTON CASCADE EAST SLOPES. THIS RAIN COMBINED WITH SNOW MELT IS CAUSING AREA RIVERS AND STREAMS TO RUN HIGH WITH SOME NEAR OR OVER FLOOD STAGE. THERE ARE A NUMBER OF RIVER FLOOD WARNINGS AND AREAL FLOOD WARNINGS/ADVISORIES. ONE OF THE AREAL FLOOD WARNINGS IS ABOUT TO EXPIRE AT 2 AM...BUT DUE TO THE ADDITIONAL RAINFALL AND CONTINUED HIGH SNOW LEVELS AND SNOW MELT WILL EXTEND THIS AREAL FLOOD WARNING UNTIL LATER THIS MORNING. ELSEWHERE THERE ARE SOME LIGHT SHOWERS OVER THE NORTHERN BLUE MOUNTAINS. THE COLD FRONT IS EXPECTED TO BECOME A WARM FRONT BY THIS EVENING AND WILL BE PUSHED BACK NORTHWARD AGAIN BY A BROAD UPPER RIDGE OVER THE REGION. DRY CONDITIONS ARE FORECAST FOR EARLY WEDNESDAY MORNING BUT THEN ANOTHER WEATHER SYSTEM WILL MOVE INTO THE REGION DURING THE AFTERNOON AND EVENING ON WEDNESDAY...AND IS EXPECTED TO CONTINUE INTO THURSDAY. THE PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE LATE WEDNESDAY AND THURSDAY. THERE IS ALSO ENOUGH CAPE AND NEGATIVE LI VALUES ON THURSDAY THAT MAY RESULT IN A SLIGHT CHANCE OF A THUNDERSTORM... ESPECIALLY OVER THE EASTERN MOUNTAINS. TEMPERATURES WILL BE VERY MILD AND MUCH ABOVE NORMAL THROUGH THE SHORT TERM PERIOD WITH TODAY BEING THE WARMEST DAY. SLOW COOLING WILL TAKE PLACE ON WEDNESDAY AND THURSDAY BUT TEMPERATURES WILL STILL REMAIN ABOVE NORMAL. SNOW LEVELS WILL ALSO LOWER BY THURSDAY MORNING...WHICH WILL HELP TO REDUCE SNOW MELT THAT IS CONTRIBUTING TO THE FLOODING. IT WILL BECOME BREEZY TO WINDY OVER THE EASTERN MOUNTAINS ON WEDNESDAY...AND THEN WINDS ARE EXPECTED TO INCREASE OVER MOST OF THE CWA BY THURSDAY AFTERNOON. 88 LONG TERM...THURSDAY NIGHT THROUGH MONDAY...PROGRESSIVE PATTERN WILL PERSIST THROUGH THE PERIOD. A TRANSIENT RIDGE WILL MOVE QUICKLY ACROSS THE REGION THURSDAY NIGHT...BUT SOME MOUNTAIN SHOWERS WILL STILL BE POSSIBLE. ANOTHER TROUGH AND FRONT WILL MOVE THROUGH THE AREA FRIDAY WITH LIKELY POPS...FOLLOWED BY A DRIER RIDGE SATURDAY. MODEL SPREAD INCREASES SUNDAY AS THE GFS DEVELOPS ANOTHER TROUGH OFFSHORE AND BRINGS A FRONT INTO EASTERN WASHINGTON AND OREGON WHILE THE ECMWF KEEPS A FLATTER RIDGE WITH A WAVE MOVING THROUGH IT. KEPT POPS ALONG THE EAST SLOPES OF THE CASCADES WITH PRECIPITATION DROPPING OFF AWAY FROM THE CREST. COONFIELD AVIATION...12Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. CLOUD BASES WILL LOWER THIS MORNING TO 5000-1000 FT AGL EXCEPT AT KRDM AND KBDN AS A FRONT DROPS SOUTH AND STALLS OVER WASHINGTON. SOME LIGHT PRECIPITATION POSSIBLE AT KYKM KDLS AND KALW. WINDS WILL BE LESS THAN 15 KTS EXCEPT AT KBDN. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 58 41 59 41 / 20 10 20 50 ALW 60 45 60 42 / 30 20 20 50 PSC 62 40 57 40 / 20 10 20 30 YKM 60 38 53 36 / 30 20 30 60 HRI 60 39 57 41 / 20 10 20 30 ELN 49 37 48 33 / 30 20 30 50 RDM 59 37 59 35 / 0 10 30 50 LGD 54 38 51 38 / 30 10 20 60 GCD 57 35 53 32 / 0 10 30 60 DLS 61 39 54 39 / 30 10 30 60 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/76/76
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:19 PM PST | Wind Advisory | PDT | Columbia, Walla Walla | 37 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.